Log In Sign Up

Question for those who have/are taking progesterone


Forum: Pregnancy and Motherhood After Loss

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Pregnancy and Motherhood After Loss LinkBack Topic Tools Search this Topic Display Modes
  #1  
February 14th, 2007, 08:07 PM
hoping4littleone's Avatar Super Mommy
Join Date: Dec 2006
Location: By the beach, CA
Posts: 946
Hi ladies .. just have a question:

For those of you who have or who are taking progesterone, what side effects did you have from it?

I started taking 200mg of Prometrium oral pills two days ago as my progesterone level was kind of low, and starting yesterday I began having moderate abdominal cramping. Of course, my first thought was another miscarriage. I have been having my blood taken every two days so my doctor can monitor my levels and he says everything is great and they are going up as they should. I spoke with a nurse at my doc and she said it can be a side effect of the progesterone (abdominal cramping) and to worry if I start spotting. So far .. no spottting.

So, just wondering .. did anyone else experience abdominal cramping while on progesterone?

Thanks!
__________________
<div align="center">

</div>
<span style="font-family:Comic Sans MS"><div align="center">

Born May 5, 2008

Shelby Suzanne: 7lbs,8 oz 17 3/4 inches 9:16 p.m.
Morgan Julianne: 5 lbs,8 oz 19 inches 9:17 p.m.
</div></span>
Reply With Quote
  #2  
February 14th, 2007, 08:59 PM
Platinum Supermommy
Join Date: Oct 2005
Location: Ontario, Canada
Posts: 18,680
Nope...no cramping for me. I took 200mg daily (100mg in the morning and 100mg at night) as a vaginal supp. I had a few symptoms for the first 2 weeks (i.e. hot flashes, and tiredness), but then I got used to it and didn't notice anything else. Good luck...I hope they work for you like they did for me.
__________________
Thank you Claire1977 for my adorable siggy
For the special little one in your life!
Reply With Quote
  #3  
February 15th, 2007, 05:31 AM
cassiek's Avatar Mega Super Mommy
Join Date: May 2006
Location: WI
Posts: 3,803
I was on the 400mg suppositories for a week. They took me off of that because it irritated the cervix and caused bleeding. I went on the Oral form last week. 200mg daily before bed with a glass of milk. I noticed that I got breast tenderness and really bad all day sickness. The dr said that is normal and means that its working. I didn't have the cramps but I think I saw that listed as a side effect. Maybe try calling your Dr just to double check.
__________________



Reply With Quote
  #4  
February 15th, 2007, 08:49 AM
christina7777's Avatar Mega Super Mommy
Join Date: Nov 2005
Location: New Orleans, LA
Posts: 2,709
Send a message via MSN to christina7777
I am on 400mg orally and I have had cramping but not sure if it was the prometrium or not. I have had breast tenderness, increased appetite and that's really about it. The first few weeks I was taking them it would help me to sleep better but I guess now I am use to it so it doesn't help as much.

Also if you are taking them orally try taking them on an empty stomach because I had the problem of eating with them and it would absorb too quickly through my body and make me feel really strange. It was almost like taking a benadryl, I would be really light headed and loopy(if that makes sense)
__________________
Reply With Quote
  #5  
February 15th, 2007, 09:03 AM
4iris's Avatar Platinum Supermommy
Join Date: May 2006
Location: Midwest
Posts: 10,732
Yep, abdominal cramping can be a side effect. Also, the progesterone will intensify any pg symptoms you have, as it's the natural progesterone that causes most pg symptoms in the first place. So tender bbs will get sore, slight nausea could become m/s, mild heartburn could get way worse (that was me), etc. The suppositories may also irritate your cervix (mine felt like I had a bad yeast infection with an itch I couldn't reach to scratch! Sorry, probably TMI.). My doc said all of this was perfectly normal.
__________________
Do not sorrow; the joy of the Lord is your strength." Neh. 8:10
Reply With Quote
  #6  
February 15th, 2007, 09:08 AM
hoping4littleone's Avatar Super Mommy
Join Date: Dec 2006
Location: By the beach, CA
Posts: 946
Thanks so much for everyone's responses .. I was pretty scared last night. The cramping was pretty bad and the only thing that kept me from not worrying was that my doc is taking my blood every two days and I just had it done yesterday and they said all was completely normal. Also, I'm not spotting and with every other pg I had, I had already spotted at this point.

My doc's office said it was a side effect, but I am just paranoid. The cramps were a little worse than I would have expected

I just hope my body gets use to the progesterone soon!

Thanks again!
__________________
<div align="center">

</div>
<span style="font-family:Comic Sans MS"><div align="center">

Born May 5, 2008

Shelby Suzanne: 7lbs,8 oz 17 3/4 inches 9:16 p.m.
Morgan Julianne: 5 lbs,8 oz 19 inches 9:17 p.m.
</div></span>
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 08:00 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0